Posted by: DL | 2011-09-27


Hi Doc,

I had post this question on Gynae doc''s page as well, but the answer doesnt answer my question. Please read and advise?

I need some help with my choice of contraception. I was on the pill (Yasmin) before, but had severe side effects, ie: EXTREME moodswings (I am not a moody person at all), headaches, severe cramps, got dark spots all over my face (which still hasn''''t gone away), weight gain (about 10kg within the first 3 months), and the worst, but not least, a beard. I have to use contraception again as I really do not want a baby right now. Will the mini pill help at all? Also, would you reccommend an IUD?
My partner and I would really like to ''''restart'''' our lovelife since he had a heart attack a few months back and was on meds which prevented us having sex ( impotence as side effect ), but our situation has changed and we are able to have sex again. Because of this, I would really want something that would not ''''interrupt'''' us, but just make it as natural and relaxting for him as possible, without having to worry about me getting pregnant.
I would like to trust my dr. but he is really old school and doesnt think all of the above has anything to do with the pill I was on. Can the pill cause all those side effects? Would you reccommend Mirelle or Yas as I am really scared the higher dose pills would bring back all those side effects? In short, what is the best contraception (preferably pill) I can use that has the least amount of side effects?I would greatly appreciate your advice on the matter.

Posted by: Gynaedoc | 26/9/2011
The mini-pill is not as effective as the combined pill. The IUCD would be fine as long as you are not planning a family soon.

Best wishes

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I think that you should stay away from oral contraceptives. Your side-effects are due to the hormonal content of Yasmin and I do think that you will have the same side effects on any other oral contraceptive. I think that you should use the IUCD.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.